Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2007, 6:05 AM CDT for Knox County, Shelby County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 6:05 AM CDT (11:05 UTC)
- Expired
- Apr 3, 2007, 6:45 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Knox County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 194 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:05 AM CDT | HAIL 1 | S Edina, MO | NEAR THE SMALL TOWN OF LOCUST HILL, 3 MILES NORTH OF HWY 156 ON HWY A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:19 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 031105 SVRLSX MOC103-205-031145- /O.NEW.KLSX.SV.W.0038.070403T1105Z-070403T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST MISSOURI SHELBY COUNTY IN NORTHEAST MISSOURI * UNTIL 645 AM CDT * AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EDINA TO 18 MILES WEST OF CLARENCE...OR ALONG A LINE EXTENDING FROM EDINA TO 7 MILES WEST OF MACON...AND MOVING EAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... COLONY... PLEVNA... KNOX CITY... CLARENCE... SHELBYVILLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4024 9230 3967 9231 3970 9190 4028 9195 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 031124 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 624 AM CDT TUE APR 3 2007 MOC103-205-031145- /O.CON.KLSX.SV.W.0038.000000T0000Z-070403T1145Z/ SHELBY MO-KNOX MO- 624 AM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR KNOX AND SHELBY COUNTIES... AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KNOX CITY TO 11 MILES SOUTHWEST OF CLARENCE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF EDINA TO 7 MILES SOUTH OF MACON...MOVING EAST AT 60 MPH. LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...NEWARK... SHELBYVILLE AND BETHEL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4024 9230 3967 9231 3970 9190 4028 9195 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:59 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 3, 1:59 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 159 AM CDT TUE APR 3 2007 .DISCUSSION... ONE LAST WRM AND STORMY DAY FOR THE BI-STATE REGION TIL A COOL AND DRY WX PATTERN BGNS TGT. SFC LOW WILL DVLP OVR IA AS A RELATIVELY STG SHRTWV TROF MOVES EWD THRU THE NRN PLAINS AND UPR LVL DIVERGENCE INCRS OVR NWRN MO AND IA BY 12Z TUE AHD OF UPR LVL TROF. TSRA CAN BE EXPECTED ALONG THIS STG CDFNT AS IT MOVES FAIRLY RAPIDLY SEWD THRU THE CWA TDA. BOTH NAM AND GFS MDLS DEPICT STG UPR LVL DIVERGENCE OVR MUCH OF THE CWA BY 18Z TUE AHD OF THE UPR LVL TROF. POTENTIAL OF SVR STORMS ALONG AND AHD OF THIS CDFNT AS THE NAM MDL FCSTS K INDICES IN THE LWR 30S OVR MAINLY THE ERN AND SRN PTN OF THE CWA BY 18Z TUE ALONG WITH SFC LI VALUES OF ARND -6 ALONG AND AHD OF THE CDFNT. TEMPERATURES WILL LIKELY BGN TO FALL THIS AFTN ACRS THE NRN AND WRN PTN OF THE CWA BHND THE CDFNT AS THE MDLS ARE SHOWING VRY STG 850 MB CAA MAINLY FM STL N AND W THIS AFTN. THE CDFNT SHOULD PUSH SEWD TO THE MOST ERN AND SRN PTNS OF THE CWA BY 00Z WED. MAY INCLUDE A LOW POP THIS EVNG MAINLY OVR THE SERN PTN OF THE CWA...TIL STG LOW LVL CAA AND DRYING END THE THREAT OF TSRA. WILL HAVE CLRG BEHIND THE CDFNT AS STG SFC RDG BLDS SEWD THRU THE CWA THIS EVNG...BUT WILL LIKELY HAVE SOME WRP ARND TYPE LOW LVL CLOUDINESS MAINLY OVR THE NRN AND ERN PTN OF THE CWA LT TGT INTO EARLY WED MRNG SW OF THE SFC AND UPR LVL LOW CNTRD OVR THE GRT LKS REGION. MUCH COLDER TEMPERATURES FOR WED MRNG AS THE MDLS DROP THE -4 DGR C 850 MB ISOTHERM SWD TO THE STL METRO AREA BY 12Z WED. LOW TEMPERATURES SHOULD BE IN THE 30S TGT WITH LOWS NR THE FREEZING MARK IN COU AND UIN. TRANQUIL AND UNSEASONABLY COOL WX FOR WED AND WED NGT AS THE STG SFC RDG CONTS TO BLD SEWD THRU MO AND IL. LOW TEMPERATURES WED NGT SHOULD BE BLW FREEZING OVR THE ENTR CWA WITH GOOD RADIATIONAL COOLING WITH A MOSTLY CLR SKY...DCRSG NWLY SFC WNDS...AND SFC DWPTS IN THE UPR TEENS TO LWR 20S. NAM MDL DVLPS SOME WAA TYPE PCPN OVR MAINLY THE SWRN PTN OF THE CWA THU NGT...ALTHOUGH THE GFS KEEPS ALL THE PCPN SW OF THE CWA. MAY INCLUDE A LOW POP OF RAIN/SNOW THU NGT OVR THE SWRN PTN OF THE CWA. GKS && .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS WILL PREVAIL AREAWIDE THRU MUCH OF THE VALID TAF PERIOD. THE ONLY STICKING POINT WITH THIS WILL BE DECENT POTENTIAL FOR TSRA ALONG A STRONG CDFNT THAT WILL MOVE THRU THE FA FROM NW-SE DURING LATE TUESDAY MORNING TO LATE TUESDAY AFTERNOON. IN ADDITION...SOME POST-FRONTAL CLOUDS EXPECTED FOR A FEW HOURS...BUT LOOKS LIKE BASES WILL BE IN THE UPPER MVFR-LOW VFR RANGE...OR 3000-3500FT. LARGE PRESSURE RISES EXPECTED BEHIND FRONT WILL RESULT IN STRONG AND GUSTY NW WINDS...ESPECIALLY WHEN CONSIDERING STRENGTH OF FRONT. OTHERWISE...THE ONLY REMAINING ITEM CONCERNS LLWS WITH 45-50KT LO LEVEL JET THAT HAS DEVELOPED AND IS EXPECTED TO CONTINUE THRU ABOUT DAYBREAK TUESDAY. MAINTAINED THE LLWS MENTION IN ALL TAFS PRIMARILY FOR SPEED SHEAR WITH ONLY MINOR DIRECTIONAL DIFFERENCES. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 3, 5:51 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 551 AM CDT TUE APR 3 2007 ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062- 072-073-099-041100- ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY-MARION- MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-LINCOLN-GASCONADE-WARREN-FRANKLIN-CRAWFORD-WASHINGTON- REYNOLDS- 551 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI...NORTHEAST MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A STRONG COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THUNDERSTORMS WILL DEVELOP ALONG AND JUST AHEAD OF THIS FRONT. A FEW STORMS MAY BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION BEHIND THE COLD FRONT AND DOMINATE OUR WEATHER THROUGH THE WEEKEND. NIGHTTIME LOW TEMPERATURES WILL FALL BELOW FREEZING LATE WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND AGAIN ON SATURDAY NIGHT. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST CLOSELY AND BE PREPARED IF TENDER VEGETATION SHOULD NEED TO BE PROTECTED FROM THE COLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. ILZ058>060-064-065-069-070-074-079-099>102-MOZ061-063>065-074-075- 084-085-041100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY- JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- 551 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AS A STRONG COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THUNDERSTORMS WILL DEVELOP ALONG AND JUST AHEAD OF THIS FRONT. A FEW STORMS WILL LIKELY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION BEHIND THE COLD FRONT AND DOMINATE OUR WEATHER THROUGH THE WEEKEND. NIGHTTIME LOW TEMPERATURES WILL FALL BELOW FREEZING LATE WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND AGAIN ON SATURDAY NIGHT. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST CLOSELY AND BE PREPARED IF TENDER VEGETATION SHOULD NEED TO BE PROTECTED FROM THE COLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:19 AM CDT | Severe Thunderstorm Warning | LSX | Knox | 26 min |
| Apr 3, 6:43 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 62 min |
| Apr 3, 7:26 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 64 min |
| Apr 3, 8:38 AM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 4 hr |
| Apr 3, 8:38 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 52 min |
| Apr 3, 9:14 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Apr 3, 9:30 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 45 min |
| Apr 3, 9:48 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 42 min |
| Apr 3, 12:10 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 50 min |
| Apr 3, 12:27 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 48 min |
| Apr 3, 12:48 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 23 min |
| Apr 3, 12:55 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 49 min |
| Apr 3, 1:01 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Warren | 59 min |
| Apr 3, 1:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 49 min |
| Apr 3, 1:28 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 47 min |
| Apr 3, 1:32 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 43 min |
| Apr 3, 1:52 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
| Apr 3, 2:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 52 min |
| Apr 3, 2:13 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 47 min |
| Apr 3, 2:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 31 min |
| Apr 3, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 36 min |
| Apr 3, 2:21 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 39 min |
| Apr 3, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 48 min |
| Apr 3, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 29 min |
| Apr 3, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 57 min |
| Apr 3, 2:48 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 42 min |
| Apr 3, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| Apr 3, 3:07 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 26 min |
| Apr 3, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 49 min |
| Apr 3, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| Apr 3, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 33 min |
| Apr 3, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| Apr 3, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.